MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. EPIDURAL CATHETERIZATION SET: 19 GA; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL INC. EPIDURAL CATHETERIZATION SET: 19 GA; ANESTHESIA CONDUCTION CATHETER
Model Number IPN046378
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that the doctor found the liquid medicine could not be injected into the catheter; catheter blocked during epidural surgery on patient.Replaced another lot product and completed the treatment.Patient condition is not reported.
 
Additional Manufacturer Narrative
(b)(4).A device history record review was performed on the epidural catheter with no relevant findings.The customer reported medication could not be injected into the catheter.The customer returned one flat filter, one snaplock assembly, and epidural catheter.The returned components were received connected together (reference attached files inp1900082908).The returned components were visually examined with and without magnification.Visual examination of the returned filter and snaplock assembly revealed both components appear typical with no observed defects or anomalies.Visual examination of the returned catheter revealed the catheter appears used.Biological material can be seen between the inner coils.There is a heavy presence of biological material at the distal end of the returned catheter.A functional flow test was performed on the returned sample per (b)(6) section 7.8; rev.8.The returned epidural catheter was inserted from the proximal end into the returned snaplock assembly until it bottomed out and the snaplock assembly was closed.The components were confirmed to be secured by tugging gently.The snaplock assembly was connected to the lab leak tester (b)(4) and the pressure was increased to 10 psi to establish flow.A very slow flow with reddish material could be established out of the distal tip of the catheter.The test was repeated using the returned snaplock assembly and lab inventory epidural catheter.Flow could be established to the distal tip of the catheter, indicating that there are no flow issues with the returned snaplock assembly.An attempt was made to thread a lab inventory wire through the epidural catheter from the proximal end.The wire threaded completely through the catheter from the proximal end of the returned catheter, but with some resistance.An attempt was made to thread a lab inventory wire through the epidural catheter from the distal end.The wire threaded completely through from the distal end of the returned catheter also with some resistance.The wire was able to push the occlusion on through the catheter.A flow test was once again performed with the returned catheter and returned snaplock assembly.Flow was established coming from the distal tip.However, the initial flow was reddish material that was pushed through and the flow became clear, indicating biological material present in the catheter was causing the occlusion.The flow rate was measured at 7.0ml/min (stopwatch: ref-003143), which is within the specification of a minimum 1ml/min.A corrective action is not required at this time as the condition of the sample received indicates unintentional user error caused or contributed to this event.The reported complaint of medication not injecting into the catheter was confirmed during functional inspection of the returned sample.The returned epidural catheter was found to be partially occluded with biological material.Microscopic examination revealed a heavy presence of biological material at the distal end.A device history record review was performed on the epidural catheter with no evidence to suggest a manufacturing related cause.After the lab inventory wire pushed the biological material through, the returned components passed a functional flow test and met flow rate specifications.Therefore, based upon the condition of the sample received, unintentional user error caused or contributed to this event.
 
Event or Problem Description

Brand Name
EPIDURAL CATHETERIZATION SET: 19 GA
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11407560
Report Number3006425876-2021-00193
Device Sequence Number19958929
Product Code BSO
UDI-Device Identifier40801902128407
UDI-Public40801902128407
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2021
Device Model NumberIPN046378
Device Catalogue NumberEC-05400-E
Device Lot Number71F19K0869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1